NursGuru
    Nclex-Rn Readiness Test 2Question 72
    72 / 150
    Mental Health

    1655 - 54-year-old female presents with her husband with reports of her 'not acting right.' The husband reports that three days ago, he noticed his wife 'acting odd' and reported her experiencing intermittent abdominal cramping, sweating heavily, and irritability. Today, the client woke up completely disoriented, feeling hot, and reporting that her heart was beating out of her chest. The client's husband reports that one week ago, she had such low motivation to get out of bed that he believes she has been taking more paroxetine than prescribed. The husband called their doctor and was instructed to report to the ED. The client has a medical history of chronic back pain, hypothyroidism, vitamin D deficiency, and peptic ulcer disease. She has recently been prescribed tramadol for back pain, which the husband says is contributing to her depressed mood. The client has a complicated and complex psychiatric history and is currently being treated for major depressive disorder - severe, generalized anxiety disorder, and dependent personality disorder. The client's current medications include levothyroxine, paroxetine, vitamin D, tramadol, and esomeprazole. The client was recently involuntarily hospitalized for four days because she was observed attempting to kill herself with a large kitchen knife. Prior to this, the client was being treated with outpatient electroconvulsive therapy (ECT), which she later became non-adherent with, and thus, the treatment was abandoned. Since the discontinuation of the ECT, the client was prescribed paroxetine. On exam, the client is hyper-alert, disoriented to place and situation, appears somewhat agitated, and has myoclonus of the legs and feet. She has generalized diaphoresis. Her gait is disturbed, and she requires maximum assistance to the bathroom, where she has been having bouts of diarrhea. The speech was somewhat pressured and nonsensical at times. She denied hallucinations and suicidal ideations. Vital signs: T 104° F (40° C), P 134, RR 21, BP 168/99, pulse oximetry reading 95% on room air.

    The nurse is reviewing the client’s history & physical and inserted a peripheral venous access device (VAD).

    ➢ Complete the diagram by dragging from the choices below to specify what condition the client is most likely experiencing, two (2) actions the nurse should take to address that condition, and two (2) parameters the nurse should monitor to assess the client’s progress.

    Actions to Take: request a prescription for diazepam | request a prescription for dantrolene | implement seizure precautions | establish limits in a nonjudgmental manner | request a prescription for propylthiouracil

    Potential Conditions: manic episode | neuroleptic malignant syndrome | serotonin syndrome | malignant hyperthermia

    Parameters to Monitor: electrocardiogram (ECG) rhythm and rate | urine output | temperature | thyroid panel | mood and affect

    Actions to Take: request a prescription for diazepam | request a prescription for dantrolene | implement seizure precautions | establish limits in a nonjudgmental manner | request a prescription for propylthiouracil

    Parameters to Monitor: electrocardiogram (ECG) rhythm and rate | urine output | temperature | thyroid panel | mood and affect

    Sign in to reveal the correct answer & rationale

    A free account unlocks answers for the preview questions in every exam. A pass unlocks all of them.